Are you all actual migraine sufferers?

Hi Scott:

— Begin quote from ____

— End quote

Why were you told that vertigo was not part of ototoxicity? I’ve had a brief search around about this in some medical journals and they do report that it can indeed produce vertigo which would make sense if it were unilateral.

Did they pinpoint a medication you took that was responsible? I would just want to be really certain that this is really the problem they dx’d and not just MAV. Have you tried any migraine preventatives? Sorry if I missed that already.
— Begin quote from ____

— End quote

You know that is a good question. I was told by the doctor at the Cleveland Clinic that the only reason why I had been getting vertigo spins was because of the uneven reduction in each ear as I was losing my vestibular system due to ototoxicity, ad that I will never get it again once the damage has stopped. Well, I am sure the damage must have stopped a long time ago and I continued to get those horrific vertigo spins for a year and one half after that. So I started seeing a nerologist and he tested me for MS, Meniere’s Disease, you name it. Everyone keeps telling I should not be getting it from ototoxicity (I have bilateral loss). The only conclusion my neuro has come up with is MAV since I have suffered with migraines with aura for 12 years now anyway.

It seems that the antibiotics gentamicin, neomicin and tobramycin were probably administered too often through the years. I was also given zithromicin for one week in an IV when I was in the hospital with pneumonia all about the same time. That would be my guess.

Take care,
Karen

well I dont have any oscillopsia (altough things sometimes would like to move so to speak), nor do I have any imbalance. I nfact my balance used to be excellent and still probably is better than average. I also never had any spins, not even when I smoked the evil ganja, instead it looked like things were moving (especially in the periphal field of vision) + think I got rushes of blood up to my head or something, cause by each “whoosh” (sound) it felt like I was freefalling. My friends said I looked normal even when I walked, but I had to look down on the ground when I walked as I felt naesae if I looked around me (also the visual dizziness was less looking down). So it seemed like stuff was going on in the brain rather than in the inner-ear, especially since things started to shift a bit in colour (again by each “whoosh”) aswell as sounding like I had an equaliser going up and down in my ears (first making highpitch more prominent, then lowpitch).

I dont have any nystagmus and theres no test (manual) that ive failed. Ive had several gps and one ENT interested in dizziness-disorders look at me, none seemed to find anything wrong except when I couldnt sleep (= more dizzy) I swayed a bit when standing with my feet together and eyes closed.

I dont think I have ototoxcity, maybe nerutoxcity…

Also, the dizzies I have now didnt come till 3 weeks after smoking pot. I did get dizzy again in between, but from heigth once (never had heigth induced dizziness prior to that), then a beer, and 3 days before this started I got dizzy from a cup o joe.

Mikael - amitriptyline due to trial post xmas.

— Begin quote from "MikaelHS"

Mikael - amitriptyline due to trial post xmas.

— End quote

If you don’t have the script already, perhaps try nortriptyline instead? Seems to have about the same efficacy in migraine, but with less side effects and also (in theory at least) less withdrawal symptoms, if you’re sensitive to such things… I sure am.

I had a lot of trouble getting my doc to prescribe even 10mg of this (damn gps), so I wouldnt think shed be willing to switch now + amitriptyline can sometimes work when nortriptyline doesnt, no? So maybe I should trial amitriptyline first and then if I get to many sideeffects Ill trial the other… Thanks for your concern though!

ps. does anyone know if theralene and amitriptyline can interact? Im going to stop with the theralene (antihistamine - sedating) before, but I wonder if I will need more than a few days in between. Theralene is not an addictive substans, in other words no withdrawal symptoms.

  • Mikael

— Begin quote from "MikaelHS"

I had a lot of trouble getting my doc to prescribe even 10mg of this (damn gps), so I wouldnt think shed be willing to switch now + amitriptyline can sometimes work when nortriptyline doesnt, no? So maybe I should trial amitriptyline first and then if I get to many sideeffects Ill trial the other… Thanks for your concern though!

ps. does anyone know if theralene and amitriptyline can interact? Im going to stop with the theralene (antihistamine - sedating) before, but I wonder if I will need more than a few days in between. Theralene is not an addictive substans, in other words no withdrawal symptoms.

  • Mikael

— End quote

I’m on both. Not that I’m doing great or anything, but I didn’t notice any worsening or anything when I added it.

Michael:

Your symptoms sound more like an inner ear related problem. I would honestly find a new ENT. Have you had any ear infections, swimmers ear or sinus problems? Again inner ear disorders affect vision, sometimes hearing, and balance. I know you said you did not have any balance issues now. I did not have any until the very climax of my problem either. It took years for my balance system to go haywire. I led step aerobic classes for years previously to the onset of the damage and even continued to attempt to lead the classes during my ordeal. That unfortunately did not work out as you need an immense amount of balance and coordination for that. Luckily I was only doing that as a fun pasttime. For 5 months leading up to the damage, I did notice strange sensations and lighheadedness and headaches as soon as I would start moving. I think it was a combination of the loud music and the dancing and moving around and around. Towards the end, I would end up with vertigo the next day. Again, that came later as the time for the damage was approaching.

Trust your instincts, if you think something is seriously wrong do not let it go. If you think it may be something that is going to pass, then it just might be minor and you may have nothing to worry about. You know better than anyone about how your body is acting or if it is in trouble.

Karen

— Begin quote from "KarenS"

Your symptoms sound more like an inner ear related problem. I would honestly find a new ENT. Have you had any ear infections, swimmers ear or sinus problems? Again inner ear disorders affect vision, sometimes hearing, and balance.

— End quote

I have to respectfully question that statement (sorry Karen - :slight_smile: )

I do agree, Mikael, finding another doctor as Karen suggested (although not necessarily an ENT) is probably the best advice. My opinion is there are very few ENTs who even know what MAV is. Don’t give up, and certainly don’t give up on MAV being a possible diagnosis. Too many people are needlessly suffering because of ignorance. Hopefully some day that will change, but in the meantime, as Karen stated, you know your body better than anyone else. If you’ve had testing that rules out other things, and you identify with the people on this board - I’d say most likely you have MAV. The fact that you have migraine that runs in your family is a biggie, right there.

Here’s a question, maybe we should start a whole other thread - How many of us have taken repeated rounds of antibiotics - especially the “mycins”???

Kim

The last time I can remember having an ear-infection was at the age of 13, bacterial infection, nothing serious.
The only “sinus problems” I have and had are that my nose was somewhat inflammed last year and spring, also my throat was irritated which gave me some vocal problems (singer). I used cortizone for my nose and trialed the proton-pump-inhibitor for possible reflux (which I had to quit as I got dizzy from it after smoking pot). I dont think those problems are related to the dizzies, unless I have Barre-lieu which im not sure if it even exists.

Im due to see the ENT again in January, he didnt have a clue as to what I had, but wasnt comfortable with a psychogenic diagnosis either as I seemed everything but neurotic to him. Hopefully he can refer me to a good neurologist (we dont have any otoneurotolists in sweden that I know of) after seeing that I havent improved…

I do think mdds or mav is what I have, otherwise I guess something would show up in the tests ive done.

  • Mikael

I agree with Kim, awhile ago, as this as been discussed a number of times before, I listed some links to Journals talking about sinus problems being common before, during and/or after a migraine.

Julie

I only ever use “covepenine”(Fenoximetylepenicillin), a regular penecillin which my parents usually have given me (doctors, bloody doctors).

— Begin quote from ____

— End quote

Here’s a question, maybe we should start a whole other thread - How many of us have taken repeated rounds of antibiotics - especially the “mycins”???
— Begin quote from ____

— End quote

Kim

Great idea - Let’s do that. I will start one, Kim

Karen

There is no a chance to answer but I will try @KarenS @MikaelHS. I have a lot of common symptoms with you and was taking for 2 months vibramycin when all this started. I was thinking about ototoxicity and meurotoxicity from anti mosquito usage. How are you doing nowdays. Did you find any relieve?